Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 3, 2017, 4:52 PM CDT for Jones County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2017, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 3, 2017, 6:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WGUS54 KJAN 032152 FFWJAN MSC067-032345- /O.NEW.KJAN.FF.W.0050.170603T2152Z-170603T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jackson MS 452 PM CDT SAT JUN 3 2017 The National Weather Service in Jackson has issued a * Flash Flood Warning for... Jones County in southeastern Mississippi... * Until 645 PM CDT * At 450 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to five inches of rain have fallen throughout the day across portions of southern Jones County. With additional heavy rainfall now occurring, flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Laurel, Ellisville, Mill Creek, Tuckers Crossing, Eastabuchie, Moselle and Ovett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3175 8940 3176 8894 3143 8894 3143 8940 $$ DL
1 follow-up statement
808 WGUS74 KJAN 032347 FFSJAN Flash Flood Statement National Weather Service Jackson MS 647 PM CDT SAT JUN 3 2017 MSC067-032357- /O.EXP.KJAN.FF.W.0050.000000T0000Z-170603T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jones MS- 647 PM CDT SAT JUN 3 2017 ...THE FLASH FLOOD WARNING FOR JONES COUNTY HAS EXPIRED... The heavy rain has ended. Flooding is no longer expected to pose a threat. LAT...LON 3175 8940 3176 8894 3143 8894 3143 8940 $$ DL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:06 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 3, 4:06 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Jackson MS 406 PM CDT Sat Jun 3 2017 .DISCUSSION... Tonight and Sunday: Efficient convective latent heat release this afternoon has allowed a couple of MCVs to form over north and east central MS as seen in radar and satellite data. The increased wind fields around these features has provided increased convergence and better coverage than CAM models have shown lately. For the most part, convective movement has been as such to prevent many flooding problems. However, localized heavy amounts since last night have allowed some streams and creeks to swell to near bankfull. Deep tropical moisture combined with limited daytime heating has been responsible for the widespread convection today, but the convection should wind down somewhat this evening with the loss of heating. A similar scenario will exist again Sunday, except the axis of heaviest rainfall looks to setup over northern and western portions where PWs will be highest. Widespread cloud cover will once again limit instability, but not much needed with the deep moisture in place. /26/ Sunday Night through Saturday: At the beginning of the new work week, an upper low will continue to spin over the Southern Plains before eventually getting absorbed in the flow around a deeper low over the East Coast. This will leave the tropical air mass in place over our region through Tuesday. PWAT values should stay up near 2.0 inches (near seasonal max values) until a cold front ushers in drier air. Combined with weak steering flow aloft, this will keep the potential for slow-moving moderate to heavy showers and thunderstorms in the forecast through Tuesday. Isolated instances of flash flooding can't be ruled out, especially in already saturated areas. Drier and slightly cooler than normal weather will be the story for the rest of the week as the ArkLaMiss remains below northwest flow aloft. Warmer temperatures and southerly winds will return by the weekend after the upper-level pattern breaks down and flow becomes more progressive. /NF/ && .AVIATION... 18Z TAF discussion: Deep tropical moisture will result in multi-layered cloud cover along with scattered to numerous showers and thunderstorms through the period. Outside of convection, mostly MVFR ceilings will be the rule through the afternoon and into the evening. In transient convective areas, periods of MVFR to IFR conditions can be expected. The convection will wind down during the late evening with widespread MVFR to IFR ceilings developing after midnight. Ceilings will begin a slow rise after sunrise Sunday with scattered convection developing again by mid morning./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 82 70 84 / 35 70 50 74 Meridian 70 84 69 84 / 54 68 54 74 Vicksburg 70 83 70 84 / 24 70 54 74 Hattiesburg 70 85 70 84 / 65 50 50 74 Natchez 71 82 70 83 / 41 70 50 74 Greenville 71 82 70 83 / 39 70 64 70 Greenwood 70 82 70 83 / 31 70 64 74 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/26
Hazardous weather outlook, Jun 3, 1:47 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 147 PM CDT Sat Jun 3 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 147 PM CDT Sat Jun 3 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 3, 2:52 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Jackson MS
252 PM CDT SAT JUN 3 2017
MSZ062>064-072-073-032045-
Lawrence MS-Jefferson Davis MS-Lamar MS-Lincoln MS-Marion MS-
252 PM CDT SAT JUN 3 2017
...GUSTY LINE OF THUNDERSTORMS PRODUCING LOCALLY HEAVY MOVING
ACROSS SOUTH MISSISSIPPI...
At 250 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Bogue Chitto to near Columbia to
Baxterville. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
West Hattiesburg, Brookhaven, Columbia, Holly Springs, Monticello,
Sumrall, Enterprise, Topeka, Morgantown, Bogue Chitto, Goss, Bunker
Hill, Robinwood, Jayess, Improve, Melba, Progress, Tilton, East
Lincoln and Ruth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8960 3118 8982 3122 9003 3134 9004
3133 9008 3135 9011 3135 9059 3170 9050
3152 8967 3127 8936 3100 8948
TIME...MOT...LOC 1950Z 213DEG 16KT 3144 9046 3129 8982 3109 8960
DLSpecial weather statement, Jun 3, 2:55 PM CDT, 1 hour 57 minutes before
Special Weather Statement...CORRECTION FOR HEADLINE
National Weather Service Jackson MS
255 PM CDT SAT JUN 3 2017
MSZ062>064-072-073-032045-
Lawrence MS-Jefferson Davis MS-Lamar MS-Lincoln MS-Marion MS-
255 PM CDT SAT JUN 3 2017
...GUSTY LINE OF THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL
MOVING ACROSS SOUTH MISSISSIPPI...
At 250 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Bogue Chitto to near Columbia to
Baxterville. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
West Hattiesburg, Brookhaven, Columbia, Holly Springs, Monticello,
Sumrall, Enterprise, Topeka, Morgantown, Bogue Chitto, Goss, Bunker
Hill, Robinwood, Jayess, Improve, Melba, Progress, Tilton, East
Lincoln and Ruth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8960 3118 8982 3122 9003 3134 9004
3133 9008 3135 9011 3135 9059 3170 9050
3152 8967 3127 8936 3100 8948
TIME...MOT...LOC 1950Z 213DEG 16KT 3144 9046 3129 8982 3109 8960
DLLocal storm report, Jun 3, 3:16 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT SAT JUN 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM FLASH FLOOD KOSCIUSKO 33.06N 89.59W
06/03/2017 ATTALA MS BROADCAST MEDIA
FLOODING WAS REPORTED ON MULTIPLE ROADS
AROUND KOSCIUSKO INCLUDING GOLF COURSE RD, N
JACKSON ST AT E ADAMS ST, KNOX RD AT N
NATCHEZ ST, PEACHTREE ST, LUMBER ST, MS
HIGHWAY 12/43 AT MARTIN LUTHER KING DR, N
WELLS ST, W SOUTH ST, AND WARRIOR TRAIL.
&&
DLSpecial weather statement, Jun 3, 3:59 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
359 PM CDT SAT JUN 3 2017
MSZ065-066-074-032200-
Jones MS-Covington MS-Forrest MS-
359 PM CDT SAT JUN 3 2017
...LOCALLY HEAVY RAINFALL MOVING THROUGH THE PINE BELT...
At 358 PM CDT, Meteorologists were tracking thunderstorms producing
locally heavy rainfall along a line from Collins to near Hattiesburg
to near Brooklyn. Movement was northeast at 25 mph.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding.
Locations impacted include...
Hattiesburg, Laurel, Petal, Ellisville, Collins, Rawls Springs,
Brooklyn, Eastabuchie, Ovett, Rock Hill, Mclaurin, Sanford, Tuckers
Crossing, Sunrise, Macedonia, Moselle, Soso and Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3134 8935 3135 8945 3143 8945 3144 8952
3162 8960 3180 8938 3181 8916 3158 8894
3143 8894 3143 8914 3102 8915 3099 8934
TIME...MOT...LOC 2058Z 242DEG 23KT 3164 8958 3135 8931 3106 8924
DLLocal storm report, Jun 3, 4:11 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SAT JUN 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD KOSCIUSKO 33.06N 89.59W
06/03/2017 ATTALA MS EMERGENCY MNGR
MULTIPLE STREETS FLOODED IN THE CITY OF
KOSCIUSKO.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:09 PM CDT | Special Weather Statement | JAN | Covington | 36 min |
| Jun 3, 2:52 PM CDT | Special Weather Statement | JAN | Lamar, Lawrence, Lincoln, Marion | 53 min |
| Jun 3, 2:55 PM CDT | Special Weather Statement | JAN | Lamar, Lawrence, Lincoln, Marion | 50 min |
| Jun 3, 3:07 PM CDT | Flash Flood Warning | JAN | Attala | 113 min |
| Jun 3, 3:59 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jones | 61 min |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.